MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Misfocusing (1401); Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2; -6.50/+2.50/109 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6) 2021.The patient experienced excessive vaulting; blurry vision and the lens was exchanged on (b)(6) 2022 but this did not resolve the problem.It was later clarified that the patient still has fuzzy vision; pupils are dilated and prk surgery was performed.Patient still has blurry vision.Cause of the event was reported as "other- unexpected short cillary sulcus space".See mdr# 2023826-2022-00177 for replacement lens claim.
 
Additional Manufacturer Narrative
(b)(4).Claim#: (b)(4).
 
Additional Manufacturer Narrative
H3 device evaluation: the lens was returned in liquid in a specimen cup.Visual inspection found no visible damage to lens.Dimensional inspection found the lens to be within specifications.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key13286578
Report Number2023826-2022-00175
Device Sequence Number4280943
Product Code QCB
UDI-Device Identifier00841542108553
UDI-Public00841542108553
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale